Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 13, 2018, 3:21 PM EDT for Johnson County, Shelby County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 13, 2018, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS83 KIND 131921
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
321 PM EDT WED JUN 13 2018
INZ047-048-055-056-132000-
Johnson IN-Shelby IN-Hancock IN-Marion IN-
321 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...
SOUTHWESTERN HANCOCK...JOHNSON AND SOUTHEASTERN MARION COUNTIES UNTIL
400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenwood, or 13 miles south of Indianapolis, moving southeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Beech Grove,
Southport, New Whiteland, Whiteland, Bargersville, New Palestine,
Trafalgar, Homecroft, Fairland and Boggstown.
LAT...LON 3952 8574 3941 8618 3955 8625 3963 8625
3963 8629 3977 8591
TIME...MOT...LOC 1921Z 329DEG 78KT 3959 8608
$$
JJKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 13, 2:36 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 236 PM EDT Wed Jun 13 2018 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 340 AM EDT Wed Jun 13 2018 A frontal zone will be moving through the region today, with another chance for showers and storms as it does so. In its wake, surface high pressure will move into the area, followed by the center of the upper level ridge pushing into the region. This will likely bring a break to the area from the recent active weather, but also result in hotter temperatures. Storm chances may return early next week as the ridge weakens. && .NEAR TERM /Today/... Issued at 944 AM EDT Wed Jun 13 2018 Temperatures were updated to reflect current conditions. Slowed down the rate of heating over the morning hours due to low cloud cover. Previous discussion follows... The frontal zone will push through the area today, with a window of potential for scattered convective development along it as it does so. The potential will be highest over the south due to timing of frontal passage near peak heating. Marginal shear should result in disorganized convection with clusters of multicells. Convection should remain subsevere. Temperatures will be dependent on coverage of showers and storms but expect most areas will top out in the low to mid 80s today. This is just slightly below consensus numbers. && .SHORT TERM /Tonight through Friday Night/... Issued at 340 AM EDT Wed Jun 13 2018 The short term portion of the forecast looks dry but gradually hotter. First, surface high pressure will build into the region in the wake of the front tonight, followed by the center of the upper level ridge drifting into the Ohio Valley. This will lead to gradually warmer temperatures each day and along with a less humid airmass suppress convection. Cannot completely rule out a very isolated pop up near peak heating, particularly as the period wears on and dewpoints begin to recover, but this is far too low probability for any explicit mention at this point. && .LONG TERM /Saturday through Wednesday/... Issued at 214 PM EDT Wed Jun 13 2018 The main focus early in this period will be how warm it is going to be this weekend. Mid/upper level ridge over the central Plains/MO Valley region will spread into Indiana and the Lower Ohio Valley which will bring dry weather and very warm temperatures. Given the rainfall many areas received within the last week, have kept with the low 90s rather than venture any higher compared to the Memorial Day weekend when we were relatively dry and made mid 90s. Mid to high confidence for dry, hot weather this weekend. It will be around Sunday/Monday time frame that a shortwave trough will track from an upper low over the Intermountain region through the northern Plains and Upper Great Lakes that will flatten out the ridge and introduce the threat rain/thunderstorms into the forecast late in the forecast period. Will carry a low confidence late in the period at this time. && .AVIATION /Discussion for the 13/1800Z TAF Issuance/... Issued at 1255 PM EDT Wed Jun 13 2018 Latest satellite and radar imagery shows line of -TSRA along an advancing cold front between KLAF and KHUF/KIND. This line of activity will be moving through central Indiana during the next few hours (by 21Z - 23Z). Looks like there could be some brief MVFR/IFR near the -TSRA, but would expect VFR conditions otherwise, and most likely after the passage of the frontal bounday. VFR expected into tonight and Thursday as high pressure moves into the area. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Nield NEAR TERM...Nield/KH SHORT TERM...Nield LONG TERM....DM AVIATION...DM
Hazardous weather outlook, Jun 12, 5:14 PM EDT, 22 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 514 PM EDT Tue Jun 12 2018 INZ021-028>031-035>049-051>057-062>065-072-132115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 514 PM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible tonight. An isolated severe storm cannot be ruled out south of Terre Haute and Bloomington. Hazards: Lightning, gusty winds, hail, and brief heavy rainfall which may result in reduced visibility and localized flooding. Timing: Tonight Discussion: A cold front will approach the area from the northwest. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible early next week. The heat index may is expected to reach 95 degrees at times by Saturday afternoon. The heat index could even reach 100 Sunday afternoon. Discussion: An upper level ridge will build in from the Plains starting Wednesday night. Then, a frontal system will approach the area early next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding issues tonight, along with any hail or damaging winds. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>071-132115- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson- Including the cities of Vincennes, Bedford, and Seymour 514 PM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are likely tonight. Flooding is possible. Isolated severe storms will also be possible. Hazards: Lightning, gusty winds, hail, heavy rainfall which may result in reduced visibility and flash flooding. Timing: Tonight Discussion: An upper wave will drop southeast over southern Illinois, and a cold front will approach the area from the northwest. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible early next week. The heat index may is expected to reach 95 degrees at times by Saturday afternoon. The heat index could even reach 100 Sunday afternoon. Discussion: An upper level ridge will build in from the Plains starting Wednesday night. Then, a frontal system will approach the area early next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rain and flooding tonight as well as hail and damaging winds. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 13, 9:47 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 AM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 4 NE NORTH VERNON 39.05N 85.58W
06/12/2018 JENNINGS IN 911 CALL CENTER
CAR DROVE THROUGH FLOODED ROAD AND STALLED
NEAR INTERSECTION OF COUNTY ROAD 150 EAST
AND 450 NORTH.
&&
AWSpecial weather statement, Jun 13, 2:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
229 PM EDT WED JUN 13 2018
INZ041-042-049-131915-
Randolph IN-Henry IN-Delaware IN-
229 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...SOUTHEASTERN
DELAWARE AND NORTHEASTERN HENRY COUNTIES UNTIL 315 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Muncie, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parker City, Lynn, Mooreland, Losantville, Modoc, Blountsville and
Prairie Creek Reservoir.
LAT...LON 4003 8484 4001 8487 4000 8520 3994 8520
4009 8537 4022 8521
TIME...MOT...LOC 1829Z 310DEG 14KT 4011 8522
AW/JKSpecial weather statement, Jun 13, 2:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
233 PM EDT WED JUN 13 2018
INZ046-047-131915-
Hendricks IN-Marion IN-
233 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRICKS AND MARION
COUNTIES UNTIL 315 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownsburg, or 14 miles west of Indianapolis, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Plainfield, Brownsburg, Beech Grove, Speedway,
Danville, Avon, Warren Park, Clermont, Rocky Ripple, Wynnedale,
Spring Hill, Crows Nest, Monument Circle, Eagle Creek Reservoir,
Indianapolis Int'l Airport, Indiana State Fairgrounds and Camby.
LAT...LON 3974 8596 3963 8626 3963 8632 3979 8654
3993 8630 3992 8628
TIME...MOT...LOC 1833Z 307DEG 18KT 3983 8640
AW/JKSpecial weather statement, Jun 13, 3:13 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Indianapolis IN 313 PM EDT WED JUN 13 2018 INZ049-131945- Henry IN- 313 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 345 PM EDT... At 311 PM EDT, Doppler radar was tracking a strong thunderstorm over Dublin, or near Cambridge City, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... New Castle, Knightstown, Spiceland, Lewisville, Straughn, Dunreith, Cadiz and Greensboro. LAT...LON 3979 8527 3979 8554 4000 8549 3999 8520 TIME...MOT...LOC 1911Z 238DEG 51KT 3984 8523 JJK
Special weather statement, Jun 13, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
321 PM EDT WED JUN 13 2018
INZ047-048-055-056-132000-
Johnson IN-Shelby IN-Hancock IN-Marion IN-
321 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...
SOUTHWESTERN HANCOCK...JOHNSON AND SOUTHEASTERN MARION COUNTIES UNTIL
400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenwood, or 13 miles south of Indianapolis, moving southeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Beech Grove,
Southport, New Whiteland, Whiteland, Bargersville, New Palestine,
Trafalgar, Homecroft, Fairland and Boggstown.
LAT...LON 3952 8574 3941 8618 3955 8625 3963 8625
3963 8629 3977 8591
TIME...MOT...LOC 1921Z 329DEG 78KT 3959 8608
JJKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 PM EDT | Tornado Warning | IND | Jennings | 36 min |
| Jun 12, 10:09 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Jun 13, 1:15 AM EDT | Areal Flood Warning | IND | Jennings | 6 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | IND | Randolph | 46 min |
| Jun 13, 2:33 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 42 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IND | Henry | 32 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 46 min |
| Jun 13, 4:13 PM EDT | Special Weather Statement | IND | Rush | 47 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 62 min |
| Jun 13, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Shelby | 39 min |
| Jun 13, 4:52 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 40 hr |
| Jun 13, 5:29 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 61 min |
| Jun 13, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 41 min |
| Jun 13, 6:04 PM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 3 hr |
| Jun 13, 6:55 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 13, 7:13 PM EDT | Flash Flood Warning | IND | Brown, Jackson | 4 hr |
| Jun 13, 7:59 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.